Alert archive / Florida / Coastal Flood Statements in 2011

Coastal Flood Statement 10, NWS Miami, FL

April 25, 2011Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Apr 25, 2011, 3:03 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 3:03 AM EDT (07:03 UTC)
Expired
Apr 25, 2011, 7:00 PM EDT
In force
16 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WHUS42 KMFL 250703
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
303 AM EDT MON APR 25 2011

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY...

FLZ168-172-173-252300-
/O.NEW.KMFL.CF.S.0010.110425T0703Z-110425T2300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
303 AM EDT MON APR 25 2011

SUSTAINED EAST WINDS AROUND 15 MPH AND A MID TO LATE MORNING LOW
TIDE WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH
COUNTIES THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 25, 1:33 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 25, 1:33 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 AM EDT MON APR 25 2011

.AVIATION...ISOLATED TO SCATTERED RAIN SHOWERS CONTINUE TO PUSH
WEST OVER THE EASTERN ATLANTIC WATERS EARLY THIS MORNING...WITH
SOME OF THIS ACTIVITY ALSO AFFECTING THE EAST COAST. WE WILL
CONTINUE TO CARRY A VCSH MENTION FOR KPBI AND KFLL...DUE TO
RECENT RADAR TRENDS AND COVERAGE. WHILE MAINLY VFR CONDITIONS ARE
EXPECTED TO PREVAIL, A BRIEF REDUCTION TO MVFR IS POSSIBLE IN AND
NEAR ANY SHOWER ACTIVITY. SURFACE WINDS WILL REMAIN AROUND 10
KNOTS BEFORE INCREASING AGAIN AND BECOMING LOCALLY GUSTY AFTER
14Z. THE WEST COAST SEA BREEZE WILL REACH KAPF AROUND 18Z. MORE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING, MAINLY INTERIOR AND WESTERN SECTIONS.

&&

.PREV DISCUSSION... /ISSUED 817 PM EDT SUN APR 24 2011/

UPDATE...

SATELLITE-DERIVED UPPER LEVEL WINDS SHOW A WEAK UPPER LEVEL TROUGH
OF LOW PRESSURE PASSING OVER THE MID SECTIONS OF THE FLORIDA
PENINSULA. THIS AFTERNOON, SHOWERS AND THUNDERSTORMS CONCENTRATED
NORTH OF OUR CWA ...OVER THE TAMPA AREA. THESE SHOWERS WERE
GENERATED DUE TO THE COLLISION OF SURFACE WINDS FROM THE EAST AND
THE WEST COAST SEA BREEZE. THE CONVERGENCE WAS ABLE TO INCREASE THE
DEWPOINT TEMPERATURE BY 4F. AN AREA OF UPPER LEVEL DIVERGENCE AROUND
THE TAMPA AREA ENHANCED THE SHOWERS OVER THIS AREA...BUT AT THE
SAME TIME IT IS POSSIBLE THAT THIS MID LEVEL WAVE HELPED TO
SUPPRESS CONVECTION OVER COLLIER COUNTY DUE TO LOCAL SUBSIDENCE
EFFECTS. AT THE SAME TIME THE LOW LEVEL FLOW WAS FAST ENOUGH TO
PUSH THE EAST COAST SEA BREEZE BEYOND THE PREFERRED AREAS OF
INTERACTION WITH THE WEST COAST SEA BREEZE OVER COLLIER COUNTY.

FOR TONIGHT INTO MONDAY MORNING A FEW SHOWERS ARE POSSIBLE OVER THE
ATLANTIC COASTAL WATERS AS MOISTURE CONTINUES TO INCREASE OVER
NIGHT. THE DEWPOINT TEMPERATURE HAS ALREADY INCREASED 2F OVER THE
ATLANTIC COASTAL WATERS IN THE PAST FEW HOURS. AS WINDS SLOW DOWN
OVER LAND AFTER SUNSET AN AREA OF LOW LEVEL CONVERGENCE WILL FORM
ALONG THE COASTLINE WHICH SHOULD ENHANCE THE SHOWERS OVER THIS AREA.
CURRENT ANALYSIS OF UPPER LEVEL WINDS INDICATES THAT A FEW SHOWERS
THAT FORMED AROUND 6 PM OVER THE NORTHERN COASTAL WATERS OF PALM
BEACH COUNTY WERE ENHANCED BY A WEAK AREA OF DIVERGENCE IN THE UPPER
WIND FIELD. THIS AREA OF UPPER LEVEL DIVERGENCE IS ALSO AIDING THE
LOW LEVEL CONVERGENCE OVER THE ATLANTIC COASTAL WATERS.

NO CHANGES WERE PERFORMED TO THE FORECAST AT THIS TIME. THE POP AND
WEATHER FORECASTS CONTINUE TO BE ON TARGET WITH THE LATEST MODEL
FORECASTS. THE MOST LIKELY AREA FOR PRECIPITATION FOR MONDAY
AFTERNOON AND EVENING IS OVER THE WEST COAST...WHILE ON TUESDAY
SHOWERS ARE FORECAST TO BE MORE WIDESPREAD. HOWEVER...ISOLATED SHOWERS
ARE POSSIBLE PRETTY MUCH EVERYWHERE OVER SOUTH FLORIDA THIS COMING
WEEK.

A SLIGHT RISK OF RIP CURRENTS CONTINUES OVER THE EAST COAST
BEACHES OVERNIGHT.

PREV DISCUSSION... /ISSUED 713 PM EDT SUN APR 24 2011/

AVIATION...DUE TO LATEST RADAR OBS WILL KEEP VCSH FOR KPBI
THROUGH NEXT FEW HOURS AND WILL AMEND IF TERMINAL SIGNIFICANTLY
IMPACTED. HOWEVER...MOST OF THESE SHOWERS SHOULD BE LIGHT TO
MODERATE AND BRIEF WITH NO SIGNIFICANT IMPACT ON OPERATIONS. OVER
THE REST OF THE ERN TERMINALS...MOSTLY VFR CONDITIONS EXPECTED
THROUGH NEXT 24 HRS. MODELS INDICATE A BROKEN CEILING AT ARND 2
KFT AFFECTING THE TERMINALS OVERNIGHT. WHILE AN INCREASE IN CLOUDS
IS CERTAINLY EXPECTED DUE TO AN INCREASE IN AVAILABLE
MOISTURE...CURRENT THINKING IS THAT CLOUD LAYER WILL BE MOSTLY SCT
AND NO NECESSARILY BKN. VFR CONDITIONS ALSO EXPECTED FOR KAPF. SFC
WINDS SHOULD CONTINUE FROM EAST MOSTLY 6-10 KTS OVERNIGHT, BUT
BECOMING FAIRLY LIGHT FURTHER INLAND AND WEST (KTMB, KAPF). WINDS
SHOULD INCREASE AGAIN AND BECOME GUSTY AFTER 14Z MONDAY. THE WEST
COAST SEA BREEZE IS EXPECTED TO REACH KAPF SOON AFTER 17Z MONDAY.

PREV DISCUSSION... /ISSUED 213 PM EDT SUN APR 24 2011/

LITTLE BIT OF RAINFALL ON THE WAY FOR SOUTH FLORIDA THIS WEEK...

DISCUSSION...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC WATERS TONIGHT
INTO TUESDAY...AS A INVERTED TROUGH OF LOW PRESSURE MOVES NORTHWEST
AROUND THE HIGH FROM SOUTHERN BAHAMA ISLANDS TO JUST EAST OF
CENTRAL FLORIDA. THIS WILL KEEP THE DEEP TROPICAL MOISTURE
OVER THE BAHAMA ISLANDS MONDAY INTO TUESDAY...BUT SOUTH FLORIDA
WILL SEE SOME MOISTURE FROM THE PASSING INVERTED TROUGH DURING
THIS TIME. SO WILL CONTINUE THE 20 TO 30 PERCENT POPS OVER THE CWA
FOR MONDAY AND TUESDAY...WITH THE BEST CHANCE AROUND THE LAKE
OKEECHOBEE AREA DUE TO THE SOUTHEAST WIND FLOW AND THE EAST AND
WEST COAST SEA BREEZES COLLIDING IN THIS AREA EACH AFTERNOON.

HIGHS ON MONDAY AND TUESDAY WILL BE IN THE MID TO UPPER 80S EXCEPT
AROUND 90 OVER THE WESTERN INTERIOR AND WEST COAST AREAS. THIS
WILL PUT THE METRO AREA OF COLLIER COUNTY NEAR RECORD HIGHS FOR
MONDAY. NAPLES FORECAST HIGH IS 89 AND THE RECORD IS 90 DEGREES
SET BACK IN 1981. SO WILL MENTION NEAR RECORD HIGHS FOR METRO
ZONES OF COLLIER COUNTY.

EXTENDED FORECAST...
THE INVERTED TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE NORTH
TO NORTHEAST MIDDLE OF THIS WEEK...AS THE HIGH WILL SLOWLY SHIFT
EAST INTO THE CENTRAL ATLANTIC WATERS. THIS WILL ALSO ALLOW FOR A
COLD FRONT OVER THE CENTRAL US TO MOVE SOUTHEAST AND INTO THE LAKE
OKEECHOBEE AREA LATE THIS WEEK...BEFORE WASHING OUT EARLY NEXT
WEEKEND. THIS WILL ALLOW FOR THE STEERING FLOW TO BE SOUTH TO
SOUTHWEST FOR THE MIDDLE TO END OF THIS WEEK KEEPING SOME TROPICAL
MOISTURE IN PLACE OVER THE CWA. SO WILL CONTINUE THE SLIGHT CHANCE
OF POPS OVER THE CWA FOR THE MIDDLE TO END OF THIS WEEK.

MARINE...
THE WINDS OVER THE ATLANTIC WATERS WILL BE FROM THE EAST TO
SOUTHEAST AT 15 TO 20 KNOTS THIS AFTERNOON INTO TONIGHT...BEFORE
SLOWLY SUBSIDING TO LESS THAN 15 KNOTS AND SWINGING TO A SOUTHERLY
DIRECTION BY MONDAY INTO TUESDAY. FOR REST OF THE CWA WATERS...THE
WINDS SWING FROM A SOUTHEAST DIRECTION TO A SOUTHERLY DIRECTION
THROUGH TUESDAY WHILE REMAINING BELOW 15 KNOTS. THIS WILL KEEP THE
SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF WATERS TONIGHT
THROUGH TUESDAY. THEREFORE...THE SCEC WILL REMAIN UP IN THE
ATLANTIC AND BISCAYNE BAY WATERS FOR TONIGHT WITH NO HEADLINES IN
REST OF THE CWA WATERS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER SOUTH
FLORIDA ON MONDAY INTO TUESDAY...DUE TO SOME OF THE TROPICAL
MOISTURE WORKING INTO THE AREA ASSOCIATED WITH THE PASSING OF THE
INVERTED TROUGH OF LOW PRESSURE. SO NO PROBLEMS WITH THE FIRE
WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  75  87  75 / 20 20 20 20
FORT LAUDERDALE  86  77  87  77 / 20 20 20 20
MIAMI            87  76  88  76 / 20 20 20 20
NAPLES           89  69  88  70 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...30/KOB
AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Apr 24, 8:08 PM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
808 PM EDT SUN APR 24 2011

FLZ063-066>075-168-172>174-251515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
808 PM EDT SUN APR 24 2011

...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EAST WINDS AROUND 10 TO 15 MPH WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF MIAMI
DADE, BROWARD, AND PALM BEACH COUNTIES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED ALONG THE SOUTHEAST
FLORIDA BEACHES THROUGH AT LEAST TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 5:00 PM EDTSpecial Weather StatementMFLCollier45 min

Nearby

Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.